MAUDE Adverse Event Report: COVIDIEN LP BARRX BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LP BARRX BARRX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 1190A-115A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 04/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the device was defective during a radiofrequency ablation of barrett's esophagus which caused mucosal laceration approximately 1 cm on the second pass from 35-36cm while the physician was describing the procedure under direct visualization.Inhalation/oral drug was used.The catheter was advanced rotating clockwise, treating 8cm proximal to distal.All items were rem oved under direct visualization by rotating the catheter clockwise, and a cleaning cup was used to scrape the coagulum.The guide wire was advanced, scope was withdrawn, and the catheter advanced rotating clockwise, then retreated 8cm area.Everything was removed under direct visualization, and the scope was advanced to evacuate gastric contents, then a 1 cm esophageal tear was identified.The patient was prepped for the procedure and was under anesthesia, was then normal and was given pain medications, no repeat procedure would be necessary.There was no radiation exposure, unanticipated blood loss, nor device fragment or component fell into the patient's cavity.

Brand Name
BARRX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN LP BARRX
covidien gi solutions
sunnyvale CA 94085 4022
MDR Report Key7464765
Report Number3004904811-2018-00008
Device Sequence Number13480832
Product Code GEI
UDI-Device Identifier10884521177796
UDI-Public10884521177796
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K092487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1190A-115A
Device Catalogue Number1190A-115A
Device Lot NumberFE1514
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2018
Initial Report FDA Received Date04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1